Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Korean Med Sci. 2010 Mar;25(3):492-5. doi: 10.3346/jkms.2010.25.3.492. Epub 2010 Feb 17.

Aloe-induced toxic hepatitis.

Author information

  • 1Department of Internal Medicine, College of Medicine, Hallym University, Chuncheon, Korea.

Abstract

Aloe has been widely used in phytomedicine. Phytomedicine describes aloe as a herb which has anti-inflammatory, anti-proliferative, anti-aging effects. In recent years several cases of aloe-induced hepatotoxicity were reported. But its pharmacokinetics and toxicity are poorly described in the literature. Here we report three cases with aloe-induced toxic hepatitis. A 57-yr-old woman, a 62-yr-old woman and a 55-yr-old woman were admitted to the hospital for acute hepatitis. They had taken aloe preparation for months. Their clinical manifestation, laboratory findings and histologic findings met diagnostic criteria (RUCAM scale) of toxic hepatitis. Upon discontinuation of the oral aloe preparations, liver enzymes returned to normal level. Aloe should be considered as a causative agent in hepatotoxicity.

KEYWORDS:

Aloe, Hepatitis, Toxic

PMID:
20191055
[PubMed - indexed for MEDLINE]
PMCID:
PMC2826749
Free PMC Article

Images from this publication.See all images (5)Free text

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Academy of Medical Sciences Icon for PubMed Central
    Loading ...
    Write to the Help Desk